Get your Health question answered in 3 easy steps

123 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Developed pain in leg after weight training. Blood test showed vitamin D deficiency. Any cure?

Answered by
Owl Image
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 10866 Questions

Question
i have been doing weight training for last 1 year but 6 months back- i developed pain in my left leg from thigh till the foot on the outward side. when i take rest..the pain goes. I also got the blood test done.there was vitamin D deficiency for which i took sachets for 3 months ( calcirol). and currently taking calccimax 500 . But the pain comes whenever i am regular on my exercise even though i have stopped weight training. For ex: if i walk for 5 days then the pain will start.
Mon, 10 Dec 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 49 minutes later
Hello,
Thanks for posting your query.
The pain in outer side of the leg while walking can be due to-
1.Experiencing pain in legs specially on walking indicates a vascular problem most likely.The pain may be caused by claudication caused by peripheral arterial disease (PAD), narrowing of the arteries that carry blood to your leg muscles.
2.Peripheral neuropathy- This can occur from direct nerve irritation or from a medical illness like diabetes, thyroid imbalance, etc.Chronic illnesses like alcoholism, cancer, and vitamin deficiencies may also result in nerve pain that often affects both legs. There are some illnesses that cause leg weakness that may be associated with complaints of leg pain, like Guillain-Barré syndrome and multiple sclerosis.
3. Muscle pain: Muscle pain or myalgia is a common cause and may be due to overuse (mild trauma) or associated with the generalized aches and pain of an infection.
4. Muscle cramps: Muscles may cramp, causing significant pain. This may be due to a lack of stretching or an imbalance of electrolytes in the bloodstream. You need to get your serum sodium, potassium, calcium and magnesium levels checked.
Since you have already been diagnosed with vitamin D deficiency, it is best to get your levels checked again to know whether the deficiency is persistent.
Getting your bone mineral density evaluated will give you an idea regarding the calcium stores in your body which is a common cause of leg pains in perimenopausal women.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on

Recent questions on Muscle cramps

doctor1 MD

Hi, I am a 50 year old female. I have had a history of kidney infections and UTI's. In Decemeber of 2009, I had an infection that was caused by an antibiotic resisitant strain. Through the entire 6 months, I was on 17 different courses of antibotics, two of which were IV antibiotics (inempim and ertapenim). I finally got rid of that infection, but since, have had several routine UTI's. Now I have extreme fatigue and muscle cramps in my upper arms and now I have an other UTI. Can Kidney/UTI infections, fatigue and upper arm pain all be related?

doctor1 MD

I was at the hospital last night for chest pains and asthma, everything was ok. But I continue to have pains in my chest and numbness in my left arm. I also have blood in my stool. My anus is very itchy at sometimes. I have worms. I get muscle cramps in my legs eveynight. I have trouble sleeping and takes a few hours to sleep, when I do my sleep will last a few hours and I get up every hour. I also have a infection on my penis that I can t get rid of.

doctor1 MD

i randomly had muscle cramps in my stomach not too long ago. well, a couple of days ago, it came back, almost twice as bad. this time is was followed by a fever and stomach ache. now, for the past couple of day's, my stomach won't stop hurting. is it a random stomach virus or somthing else?

doctor1 MD

Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad I'm at home! I wonder if it has anything to do with medications. I take 10 mg Rosuvastatin for...

doctor1 MD

I am having right side muscle cramps while lying down

doctor1 MD

I ve taken small dabs of cream of tartar to stop muscle cramps ...I now have diarrhea ?

doctor1 MD

I am in Oregon a Vietnam Nam veteran with80% service connected disability. I have PTSD, coronary artery disease. I also had an accident, broke ribs front and back on my right side and collar bone. Now have metal plates across them. I have recurring skin cancer, pain in my ribs, muscle cramps. I am wondering if medical marijuana would be helpful and if I would possibly qualify? Thanks...